Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 3, 2013Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2013, 9:03 PM EDT for Northampton County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2013, 9:03 PM EDT (01:03 UTC)
Expired
Jul 3, 2013, 9:30 PM EDT
In force
27 min
Issued by
NWS Philadelphia/Mount Holly

County Northampton County, PA

The radar

The Philadelphia radar (KDIX), 109 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS81 KPHI 040103
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT WED JUL 3 2013

PAZ062-040130-
NORTHAMPTON PA-
903 PM EDT WED JUL 3 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
NORTHAMPTON COUNTY...

AT 859 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FOUNTAIN HILL TO FOUNTAIN HILL...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR FREEMANSBURG AROUND 910 PM...PALMER HEIGHTS
AROUND 920 PM...WILSON AROUND 925 PM AND EASTON AROUND 930 PM.

LAT...LON 4075 7520 4074 7519 4070 7520 4068 7520
      4062 7521 4057 7539 4058 7540 4058 7541
      4062 7538 4065 7541 4076 7519

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:42 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 3, 6:42 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 PM EDT WED JUL 3 2013

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED OFF THE VIRGINIA AND NORTH
CAROLINA COASTS THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. THE
HIGH MAY BEGIN TO PUSH BACK SOUTH AND EASTWARD BY THE MIDDLE TO
LATE PART OF NEXT WEEK. A BACK DOOR FRONTAL BOUNDARY MAY TRY TO
APPROACH THE AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK,
BUT MAY NOT MAKE IT ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE
THROUGH PARTS OF THE AREA THIS EVENING. COVERAGE WILL DECREASE AS
THE SUN SETS AND WE HEAD INTO THE LATE EVENING HOURS. SKIES HAVE
ALREADY STARTED TO CLEAR IN SOME AREAS AND AS THE SHOWERS AND
THUNDERSTORMS DISSIPATE, SKIES WILL CLEAR OUT ACROSS THE REST OF
THE REGION.

GUIDANCE INDICATES THAT STRATUS OR SOME FOG WILL OCCUR LATER
TONIGHT...AND WE WILL GO ALONG WITH IT...CONSIDERING THE PATTERN.

LOWS TONIGHT ARE MOSTLY BASED OFF THE MAV TEMPS...WITH MOSTLY LOW
70S ACROSS THE REGION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
FAIR WEATHER IS EXPECTED FOR MOST AREAS ON THE 4TH. THE RIDGE OF
HIGH PRESSURE WELL OFFSHORE WILL CONTINUE TO BACK INTO THE
AREA...DRIVING THE STREAM OF MOISTURE BACK ACROSS WRN/CENTRAL PA. WE
WILL CARRY A DRY FCST FOR MOST AREAS BUT KEEP A CHC FOR A SHOWER
ACROSS THE WRN ZONES AND OVER NRN NJ. A SLGT CHC FOR A SHOWER ACROSS
THE ERN SHORE OF MD ALSO. TEMPERATURES WILL BE ABOVE NORMAL...WITH
PARTLY/MOSTLY SUNNY SKIES EXPECTED. HIGHS IN THE UPPER 80S TO LOW
90S EXPECTED. WINDS WILL BE SW AT 5 TO 10 MPH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH THE EXTENDED
PERIOD WITH A PROLONGED HEAT WAVE POSSIBLE. HIGH PRESSURE BOTH AT
THE SURFACE AND ALOFT WILL REMAIN CENTERED FOR THE END OF THIS WEEK
AND INTO THE WEEKEND. THIS WILL KEEP WARM/HUMID AIR PUSHING ACROSS
THE AREA FOR THE UPCOMING WEEKEND. HIGHS IN THE UPPER 80S TO LOW 90S
IS EXPECTED. EVEN THOUGH HEAT INDEX VALUES ARE FORECAST TO BE BELOW
ADVISORY CRITERIA, IT WILL STILL FEEL QUITE UNCOMFORTABLE. THE RIDGE
IS EXPECTED TO KEEP THE STRONGEST OF SHORT WAVES/VORT MAXES TO OUR
WEST FOR MUCH OF THE WEEKEND, WHICH WOULD HELP KEEP PRECIPITATION
CHANCES LOW. BUT WITH THE AFTERNOON HEAT AND HUMIDITY, POP UP
SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE. SUNDAY LOOKS TO HAVE THE
GREATEST CHANCE OF PRECIPITATION. THE RIDGE ALOFT IS EXPECTED TO
BEGIN TO BREAK DOWN LATER SUNDAY, ALLOWING THE TROUGH ALOFT
CURRENTLY CENTERED OVER THE CENTRAL PART OF THE COUNTRY TO BREAK
DOWN AND MOVE TO THE EAST. AS THE TROUGH AND ASSOCIATED VORTICITY
MOVES THROUGH THE AREA, IT WILL LIKELY ENHANCE PRECIPITATION CHANCES
SUNDAY INTO SUNDAY NIGHT.

THEN A RETURN TO ZONAL FLOW ALOFT WITH PERIODIC SHORT
WAVES/VORTICITY IMPULSES SLIDING ACROSS THE AREA IS EXPECTED. THIS
WILL LEAD TO A CHANCE FOR SHOWERS/THUNDERSTORMS EACH DAY THROUGH THE
MIDDLE PART OF THE WEEK. TEMPERATURES ARE FORECAST TO REMAIN ABOVE
NORMAL INTO THE MIDDLE OF NEXT WEEK, WITH MONDAY POSSIBLY BEING THE
QUOTE/UNQUOTE COOLEST DAY AS THICKNESSES ARE FORECAST TO BE THEIR
LOWEST. HOWEVER, IT WILL STILL BE QUITE HOT AND HUMID.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ARE BEING REPORTED AT THE TERMINALS EARLY
THIS EVENING AND FOR THE MOST PART WE EXPECT THAT TO CONTINUE. A
FEW SHOWERS AND ISOLATED THUNDERSTORMS REMAIN IN THE REGION AND
WILL DISSIPATE AS WE HEAD INTO THE LATE EVENING HOURS. WHILE SOME
LIGHT SHOWERS MAY OCCUR AT A FEW OF THE TERMINALS, THUNDERSTORMS
ARE NOT EXPECTED O MOVE DIRECTLY OVER THE TERMINALS.

LOW CLOUDS AND FOG ARE INDICATED BY THE GUIDANCE LATER
TONIGHT...AND THE LATEST TAFS HAVE CONTINUED THIS TREND FROM
EARLIER. IMPROVEMENT WILL HOPEFULLY BE QUICKER THU MORNING THAN
TODAY...VFR (HOPEFULLY) AFTER 14/15Z THU WITH SW WINDS 5 TO 10
KTS.

OUTLOOK...
THURSDAY NIGHT THROUGH MONDAY...MOSTLY VFR EXCEPT POSSIBLE LOWER
CONDITIONS WITH SHOWERS/THUNDERSTORMS AND MORNING FOG. GUSTY
AFTERNOON WINDS AROUND 15-20 KNOTS.

&&

.MARINE...
THE LARGE HIGH PRESSURE SYSTEM OFF THE EAST COAST WILL REMAIN IN
PLACE TONIGHT...THURSDAY AND BEYOND. IT WILL KEEP A SRLY OR SWRLY
FLOW ACROSS THE WATERS THROUGH THE SHORT TERM. CONDITIONS WILL
REMAIN SUB-SCA THROUGH THE PERIOD WITH SEAS ON THE OCEAN 3 TO 4 FT
AND 1 TO 2 FT ON DEL BAY. A FEW SCT SHOWERS THIS EVENING...OTHERWISE
MOSTLY FAIR WEATHER EXPECTED.

OUTLOOK...
MOSTLY SUB-ADVISORY CONDITIONS EXPECTED THROUGH THE EXTENDED PERIOD.
SEAS MAY TEETER AROUND 3-4 FEET AND WINDS COULD PERIODICALLY GUST
AROUND 20-25 KNOTS. SCATTERED AFTERNOON TSTMS WILL CREATE LOCALIZED
HIGHER WINDS/SEAS.

&&

.RIP CURRENTS...
OUR LOCAL EQUATIONS FORECAST A LOW RISK OF RIP CURRENTS FOR
TODAY. HOWEVER, AN EARLY MORNING REPORT FROM LONG BEACH ISLAND,
NEW JERSEY INDICATED THAT CONDITIONS WERE MODERATE BORDERING ON
HIGH. AS A RESULT, WE WILL CARRY A MODERATE RISK FOR TODAY.
CONDITIONS MAY IMPROVE AS THE DAY PROGRESSES BUT WE ARE NOT
CONFIDENT ABOUT THE RATE OF IMPROVEMENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...MEOLA/O'HARA
SHORT TERM...O'HARA
LONG TERM...ROBERTSON
AVIATION...ROBERTSON/O'HARA
MARINE...ROBERTSON/O'HARA
RIP CURRENTS...
Hazardous weather outlook, Jul 3, 3:45 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT WED JUL 3 2013

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-042000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
345 PM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT AND HUMID WEATHER WILL CONTINUE THROUGH THIS WEEKEND INTO
EARLY NEXT WEEK. A PROLONGED HEAT WAVE IS POSSIBLE FOR SOME OF THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-042000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
345 PM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-042000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT WED JUL 3 2013

PAZ062-040130-
NORTHAMPTON PA-
903 PM EDT WED JUL 3 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
NORTHAMPTON COUNTY...

AT 859 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FOUNTAIN HILL TO FOUNTAIN HILL...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR FREEMANSBURG AROUND 910 PM...PALMER HEIGHTS
AROUND 920 PM...WILSON AROUND 925 PM AND EASTON AROUND 930 PM.

LAT...LON 4075 7520 4074 7519 4070 7520 4068 7520
      4062 7521 4057 7539 4058 7540 4058 7541
      4062 7538 4065 7541 4076 7519

FORECASTER:  DRAG

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.